MAUDE Adverse Event Report: CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451501H5
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the body of a 5f tempo angiographic catheters was peeling off, appearing as though it was decomposing.There was no reported patient injury.It was further reported that additional devices from the same lots and skus exhibited similar peeling, with approximately nineteen devices affected.It was confirmed that the remaining devices were sterile and exhibited the same failure.Devices are stored in the warehouse along with other medical devices.Ozone is not used to disinfect, and it is not used in any areas such as procedure or storage rooms.Four images were provided, showing blue flakes on a blood-soaked surgical towel, cracks on the catheter body and strain relief, and yellowish discoloration to the hub.The devices will be returned for evaluation.
 
Additional Manufacturer Narrative
As reported, the body of 5f tempo angiographic catheters was peeling off, appearing as though it was decomposing.It was further reported that additional devices from the same lots and skus exhibited similar peeling, with approximately nineteen devices affected.It was confirmed that the remaining devices were sterile and exhibited the same failure.Devices are stored in the warehouse along with other medical devices.Ozone is not used to disinfect, and it is not used in any areas such as procedure or storage rooms.Two sterile cath tempo 5f str 100cm ssh devices were received for analysis inside their original sealed pouches and placed within a plastic bag labeled with two complaint numbers.One device associated with this complaint was unpacked and evaluated as described in this product evaluation, while the second device was sectioned off and addressed under a previous complaint.During visual inspection of the device evaluated for this complaint, no apparent signs of degradation were observed on the catheter body, the strain relief was intact and properly adhered to the catheter, and no yellowish discoloration was noted on the catheter hub; no other anomalies were detected.Following visual inspection, microscopic examination was performed on the strain relief, catheter body, and catheter hub areas.Under microscopic review, the strain relief appeared complete with no damage or anomalies observed; however, the catheter body exhibited a severely cracked condition with extensive cracking noted along its length.During the product evaluation of the reported complaint, the device was confirmed to exhibit degradation characteristics on the body of the catheter, with no other anomalies detected, and based on these findings, the complaint was escalated for further investigation.The reported ¿catheter (body/shaft) ¿ degradation¿ was observed during the product evaluation while ¿strain relief ¿ degradation¿ was not.Based on the available information, the specific cause of the degradation could not be determined.Potential contributing factors include storage or handling conditions within the reporting facility or factors associated with the manufacturing process of the unit.Users are trained to inspect products for signs of damage prior to and during use, and any product showing damage is not to be used.The product labeling includes information for safety intended to make users aware of such risks.According to the instructions for use (ifu), ¿store in a cool, dark, dry place.Do not use if package is open or damaged.Do not expose to organic solvents.¿ while this guidance mitigates risks associated with storage and handling, it does not eliminate the potential for degradation.Because a potential link to the manufacturing process could not be excluded, an investigation has been initiated to further evaluate potential contributing factors and implement further actions as appropriate.No additional actions will be taken at this time.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was returned for evaluation.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014 2802
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key23511869
Report Number9616099-2025-01824
Device Sequence Number9666696
Product Code DQO
UDI-Device Identifier10705032008198
UDI-Public(01)10705032008198(17)250930(10)18153473
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number451501H5
Device Lot Number18153473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2025
Supplement Date Received by Manufacturer11/26/2025
01/22/2026
Initial Report FDA Received Date11/10/2025
Supplement Report FDA Received Date12/01/2025
01/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown